MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 111 ANALYZER WITH ISE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 111 ANALYZER WITH ISE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04777433001
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number and expiration date were not provided.The customer stated that they had biased controls.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ise results for 4 patients' samples tested on a cobas c111 with an ise analyzer when compared to a different laboratory.Results for the sodium (na) test were affected.Sample 1 (patient 1): initial result: 128.6 mmol/l.Repeat result: 135.89 mmol/l.Sample 2, sample 3, and sample 4 were tested on (b)(6) 2024: sample 2 (patient 2): initial result: 127 mmol/l.Repeat result: 142 mmol/l.Sample 3 (patient 3): initial result: 129.3 mmol/l.Repeat result: 140.72 mmol/l.Sample 4 (patient 4): initial result: 129.6 mmol/l.Repeat result: 139.26 mmol/l.The physician questioned the initial results after sending new patients' draw to another laboratory.Sample 1, sample 3, and sample 4 were then repeated on (b)(6) 2024.The results obtained from the other laboratory were deemed to be correct.
 
Additional Manufacturer Narrative
The field service engineer visited the customer's site, replaced multiple ion-selective electrode (ise) components, and tested the samples and compared the results between the c311 and the cobas pure analyzers and the difference was acceptable.No further issues were reported after the service visit.The service actions resolved the issue.The specific cause of the event was not identified.

Brand Name
COBAS C 111 ANALYZER WITH ISE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20892520
Report Number1823260-2024-03587
Device Sequence Number12723416
Product Code JJE
UDI-Device Identifier04015630924769
UDI-Public04015630924769
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K071211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04777433001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown